MAUDE Adverse Event Report: MICROVENTION, INC. HYPERSOFT 3D ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYPERSOFT 3D ADVANCED; EMBOLIZATION COIL
Model Number 8410-0310-A2
Medical Device Problem Codes Detachment Of Device Component (1104); Migration or Expulsion of Device (1395); Difficult To Position (1467); Stretched (1601)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The coil remains implanted and the pusher wire was discarded at the user facility; therefore, a product evaluation could not be performed.The root cause is unknown.
 
Event or Problem Description
It was reported that stent-assisted coiling was performed on a previously coiled anterior cerebral artery (aca) aneurysm.After implantation of several coils, the hypersoft 3d coil was placed; however, part of the coil was noted to be looping into the ipsilateral a2 artery.During an attempt to slowly remove the coil, the coil detached after approximately 10mm of the coil had been withdrawn.The pusher wire was removed and the jailed catheter with the coil inside was pulled back into the proximal aca.The coil loops that were noticed in the ipsilateral a2 were gone; however, the detached coil that was not jailed by the stent traveled to the middle cerebral artery (mca).A stent was implanted in the mca to trap the detached coil segment.There was no reported patient injury.The patient is reported to be doing well.

Brand Name
HYPERSOFT 3D ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6324601
Report Number2032493-2017-00037
Device Sequence Number10936227
Product Code HCG
UDI-Device Identifier00816777025159
UDI-Public(01)00816777025159(11)161220(17)211130(10)161220W5
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071939
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/29/2021
Device Model Number8410-0310-A2
Device Lot Number161220W5
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2017
Initial Report FDA Received Date02/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MICROCATHETER; LVIS JR 2.5 X 13 STENT; LVIS JR 2.5 X 23 STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR